Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2000, 7:20 PM EDT for Camden County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2000, 7:20 PM EDT (23:20 UTC)
- Expired
- Jun 4, 2000, 8:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 042320 SVRJAX GAC039-050000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 720 PM EDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 800 PM EDT * AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER KINGSLAND...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRIETTS BLUFF BY 740 PM EDT... ST. MARYS BY 745 PM EDT... CUMBERLAND ISLAND AND DUNGENESS BY 800 PM EDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:30 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 1:30 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SUN JUN 4 2000 CURRENTLY...MID DECK IS ERODING OVER MOST OF THE FA...BUT IS HANGING TOUGH OVER NASSAU AND DUVAL COUNTIES. SUSPECT THAT A VORT LOBE FROM THE NE GULF IS KEEPING THE MID DECK OVER JACKSONVILLE. AT LEAST THAT IS SPARING THE AREAS OF THE HIGHEST POPULATION FROM THE VERY HOT TEMPS. SOUTHEAST GA IS ALREADY IN THE UPPER 90S AND THE VALDOSTA AREA IS ALSO SIZZLING. THE STNRY FRONT REMAINS ACROSS CNTRL GA WITH A SHARP TEMP CONTRAST ACROSS THE STATE. WHILE AMG/AYS/VDI ARE BAKING AT 97...ATL IS IN THE MID 70S WITH LGT RA! LOCALLY...HAVE LITTLE DOUBT THAT A FEW CO-OP STATIONS WILL CRACK 100 TDA. MODELS TEND TO BE IN DECENT AGREEMENT AND HAVE INITIALIZED WELL. SEE NO REASON NOT TO GO WITH NGM MOS GUID WITH LOCAL TWEAKS NEXT FEW DAYS. TONIGHT...THE FRONT REMAINS TO THE N OF THE FA...HOWEVER A FEW SHWRS/ TSTMS MIGHT ENCROACH ON THE XTRM NWRN CO'S. WILL COVER THAT IN THE ZONES WITH SLGTLY INCREASED POPS N OF AMG/AYS. OTHERWISE...EXPECT DIURNAL CONVECTION TO COLLAPSE BY MIDNIGHT AND INDICATED SO IN THE ZONE UPDATE. ANOTHER STEAMY NIGHT IN STORE FOR THE FA AND WILL INDICATE LOWER 70S FOR MOST AREAS. MONDAY...AGAIN IT LOOKS LIKE THE FRONT AND FRONTAL WAVES WILL REMAIN N OF THE FA. WILL CONTINUE TO BREAK OUT THE XTRM NRWN COS FOR HIGHER POPS. CAN'T RULE OUT AN OUTFLOW BNDRY BREAKING FREE AND SNEAKING INTO THAT AREA. WON'T BE MUCH OF AN ATLC SEA BREEZE FOR IT TO INTERSECT WITH AS THE SYNOPTIC SWRLY FLOW INHIBITS SEA BREEZE DVLPMNT. MOST LIKELY THE SEA BREEZE AND SYNOPTIC FLOW WILL TEND TO CANCEL EACH OTHER OUT AND LEAD TO A LIGHT WIND...5 KT OR SO...ALONG THE IMMD COAST. BOTH AVN/NGM MOS GUID ARE GOING FOR THE LOWER 90S...I'M GOING TO DO ONE OF THOSE LOCAL TWEAKS AND ADD 2-3 DEGREES PER STATION DUE TO THE SW FLOW. SO WILL LIKELY GO MID 90S FOR THE INTERIOR. MONDAY NIGHT...OK...NOW THE FRONT FINALLY GETS A SHOVE INTO THE FA AS AN UPR SHRTWV/VORT CNTR ROTATES OUT OF THE MS RVR VALLEY AND TWD THE SERN US. LOOKS LIKE SHWRS/TSTMS WILL BEGIN TO SWEEP THROUGH THE GA AND SUWANNEE VALLEY PORTIONS OF THE FA THRU SUNRISE. WILL INDICATE THE HIGHEST POPS NW OF A LINE FROM ST MARYS-LAKE CITY-LIVE OAK. NGM MOS TEMPS LOOK GOOD. TUESDAY...LOOKS LIKE THE FRONT TENDS TO HANG BACK OVER N FL WITH A DAY LONG LGT/MOD RA ALONG THE FL-GA STATE LINE. JUDGING FROM THE LATEST ETA RUN IT APPEARS THE BEST SHOT AT RA WILL BE FROM I-10 AND POINTS NORTH. CLOUD COVERAGE SHOULD BE THICK ENOUGH IN MOST AREAS TO MAKE NGM MOS GUID REPRESENTIVE. HOWEVER...HAVE SOME QUESTIONS ABOUT THE GNV/OCF AREAS WHERE WE MAY SEE ENOUGH SUNSHINE TO RAISE TEMPS INTO THE MID 90S. EXTENDED...THE FRONT WILL SWEEP DOWN STATE ON TUESDAY NIGHT AND WEDNESDAY WITH ECMWF/UKMET/NOGAPS AND MRF IN GOOD AGREEMENT. ALL BRING A FAIRLY STRONG HIGH ACROSS THE SERN STATES. SO LOOKS LIKE A SUMMER TIME "LOCAL NORTHEASTER" SETTING UP FOR THE REGION. THESE USUALLY ADVECT ENOUGH MOISTURE ONSHORE TO CAUSE SHWRS/TSTMS W OF I- 95 OR SO AND SHWRS OVER THE CSTL WATERS. WILL BE INTERESTING TO SEE IF IT SETS UP THIS WAY OR NOT AS THE LOCAL CLIMATE DOESN'T QUITE SEEM TO REACT AS IT DID IN THE 80S. WILL INDICATE COASTAL SHWRS FOR THE ERN MOST COUNTIES + CLAY & PUTNAM IN THE EXTENDED. THE MRF FICTITIOUS LOW FROM YDA'S DSCN IS NOW WELL OUT IN THE ATLC AND DOESN'T CONTAMINATE THE MRF MDL GUID...THEREFORE WILL GIVE THE FMR A BIT MORE WEIGHT THAN YDA'S RUN. MARINE...WELL THE NOCTURNAL WIND SURGE IS INDICATED IN THE MESO-ETA RUN AND WE HAVE IT COVERED FOR TNGT IN THE MARINE FORECAST. HAVE INDICATED THE DEVELOPING "LOCAL NORTHEASTER" IN THE OUTLOOK PORTION OF THE MARINE FORECAST. PRELIM AMG 71/95/69/85 3435 SSI 73/91/72/84 2325 JAX 72/96/71/88 2225 GNV 71/96/70/88 2215 05 .JAX... .GA...FIRE WEATHER WATCH THIS AFTN .FL...FIRE WEATHER WATCH THIS AFTN EXCEPT IMMEDIATE COAST SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:32 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 28 min |
| Jun 4, 5:57 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.